Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2002, 6:34 PM EDT for Gordon County, Pickens County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2002, 6:34 PM EDT (22:34 UTC)
- Expired
- May 26, 2002, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Gordon County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:45 PM EDT | Hail 0.75 | Fairmount, GA | The Gordon county 911 center reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262234 SVRATL GAC129-227-262300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA EASTERN GORDON COUNTY IN NORTHWEST GEORGIA * UNTIL 700 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FAIRMOUNT...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FAIRMOUNT...JASPER...RANGER...AND TALKING ROCK. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:10 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 26, 3:10 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT SUN MAY 26 2002 SURFACE RIDGE HAS EASED FAR ENOUGH EAST TO ALLOW AFTERNOON HEATING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND WESTERN PORTIONS OF THE FORECAST. WILL CARRY 30% NORTH AND WEST OF AN ATLANTA TO CLEVELAND LINE WITH 20% FROM COLUMBUS TO ATHENS AND NO MENTION ACROSS THE SOUTHEAST. DYING COLD FRONT SHOULD DISSIPATE SOMEWHERE JUST NORTH OF THE CWA BY TOMORROW. WILL KEEP LOW CHANCE/ SLIGHT CHANCE SAME AREAS TOMORROW THEN DRY TUESDAY AND WEDNESDAY AS UPPER TROUGH AXIS REMAINS JUST EAST OF GEORGIA. BY THURSDAY EAST COAST UPPER TROUGH AXIS MOVES BACK WEST ACROSS THE FORECAST AREA AS ANOTHER WEAK FRONT APPROACHES BRINGING BACK SCATTERED POPS FOR THURSDAY AND FRIDAY. SATURDAY LOOKS DRY BEHIND FRONT BUT LITTLE SIGNIFICANT THICKNESS COOLING MOSTLY OFFSET BY INCREASED SUNSHINE. SURFACE HIGH PRESSURE CENTER MOVES EAST OF GEORGIA BY SUNDAY WITH A START TO SOME MOISTURE INDICATED...BUT CONFIDENCE IN TIMING AND STRENGTH OF THE RETURN STILL A LITTLE TOO LOW TO INTRODUCE POPS IN DAY 7 FORECAST. TEMPERATURES SEASONAL THROUGH THIS FORECAST. FCSTID = 20 ATL 64 86 64 83 / 30 20 20 10 AHN 63 85 63 83 / 20 20 20 10 GVL 62 84 61 81 / 30 30 20 10 RMG 62 85 62 82 / 30 30 20 10 CSG 68 89 67 87 / 20 20 20 10 MCN 67 88 66 86 / 10 10 10 10 .ATL... GA...NONE. MSS OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC.
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.